Log in
NRAS
23,344 members27,215 posts

Eating less?!

I’m on Mtx and hydroxychloroquine and have noticed I can only manage 2 meals a day! Breakfast then tea in an evening as if I have lunch I can’t manage an evening meal. I usually eat lots and always enjoy my food. Anyone else experienced this? Thanks in advance xxx

43 Replies
oldestnewest

No, but I'm hoping to experience it...I'm too fat! Just started methotrexate.

6 likes
Reply

I’m sure you are not fat Hun x

2 likes
Reply

Sadly I am two stone over weight. Haven't been able to exercise as much due to pain. Hopefully methotrexate will start to work!

Sorry it's causing you issues :-(

1 like
Reply

I’ve been on MTX about a year now ......still waiting for the appetite to dull!!

6 likes
Reply

Maybe you don’t need to lose it like I do 😝 x

1 like
Reply

Oh I don’t know?! When at my worst, before surgery , I lost a couple of stone , going down to 8- now back up to nearly 10!!

I’m only 5,3 so could do with maybe losing a stone again- one day soon😥

1 like
Reply

Life’s too short honey. There’s always things we want to change xx

2 likes
Reply

Exactly. Whilst I’d like to lose a stone- I’ve way too much to concern myself with!

3 likes
Reply

Had to use the google calculator Marie, and 10 stone is only 140 lbs. I wish I was 10 stone!! , Gosh, I haven't been 140lbs since I was a teenager.

I guess what I am trying to say is relax 10 stone isn't heavy.

3 likes
Reply

I guess - maybe feeling it as it’s in line with the feeling that my whole body has just slowed down! Anyway, bigger fish to fry - and eat !😂😂

Hope you’re feeling a bit better ? I know this wee while has been rough, to say the least

Marie x

1 like
Reply

Enjoy your fish fry :) !!!

2017 has been the best & worst year for me....and to top it off, I developed bacterial pinkeye from a crazy lady in a public bathroom. Needless to say, I'm cured & my hubby took me for a weekend in Calgary, Alberta to cheer me up. I don't usually think of Calgary as a weekend Vacation spot as it takes 15 hours to drive there...lol... but the drive through the Rocky Mountains were just breathtaking and peaceful....although a little scary in the snow lol.

Reply

Yep, same as you hels, same drugs too, yuk. Annoying thing is don't seem to have lost any weight, just look bloated. Eat about half what i used to, need to exercise more i guess cos do about quarter of what i used to, too 😄

3 likes
Reply

Oh my goodness that’s exactly me haha but I find exercise hard with my knees being the joints affected 😔 but I have lost some weight just not as much as I’d have liked x

3 likes
Reply

Hello I was the same on MTX unfortunately I couldn’t stay on it as it affected my liver x Good luck 😘 I hope it works well for you x

2 likes
Reply

Gosh, I was the opposite. I couldn't stop eating while on hydroxy & MTX...and I have the 35lbs to prove it :)

2 likes
Reply

Hi I was on mtx for a few years and I became intolerant to it. I soldiered on with it in the hope my body would adjust but it didn’t. My quality of life was poor as I felt so nauseous most days and my appetite was poor. I’m of naturally slim build anyway and so this wasn’t good for me. (Enviable to some but a real struggle as no extra weight if needed) .. so I lost more weight and felt wretched skinny and weak. Although my RA was more controlled..as I was also on embrel. The consultant finally took me off the mtx and put me back on sulphasalazine along with the embrel still. I’ve had this combination now for 8 years and it’s been so good to have my life back. Mtx is good if you can tolerate it and/or your weight is more than it’s needs to be. (!) .. but not for me! So at last my quality of life is so much better .. stick with it if you can but ask to come off if it’s really lowering your quality of life. TT x

4 likes
Reply

I was exactly the same on Mtx and Hydroxy- it was a whole new experience for me as I’ve always had a great appetite! Having now come off Mtx I realise how constantly “unwell” it was making me feel and assumed that was the cause? Equally didn’t lose any weight! My knees are also a problem but find reformer pilates has been a life saver for me - no strain on the knees and because the movements are focussed but strenuous It reminds me of how much I can still do. Wishing everyone well, E x

3 likes
Reply

Oh ok I will look into that Hun thankyou xx

Reply

On MTX 25mg metoject I've noticed a total lack of interest in food in general and have developed a positive dislike of meat. I've never been a big eater though. I am a little concerned as I really don't want my weight to drop too much. Being scrawny is not an attractive state for the older woman. I hope that helps.

J

2 likes
Reply

I’m not at that stage I still enjoy my food I just haven’t got as big of an appetite. Maybe speak to your doc Hun? X

1 like
Reply

Thank you. I'll think about that. Maybe after we get back from holiday. Hugs

J

1 like
Reply

Same here Jan, including meat: really off it, how strange.

Keren

1 like
Reply

Decidedly odd but worth it if it works.

Jan

Reply

I hate the side effects Jan, make me feel nauseous all the time, been on mtx since august at varying doses, metoject now but still same. Time for a change ? Tho all the others seem as bad on here.

1 like
Reply

I'm just approaching the first anniversary of taking it. First as tablets until the nausea etc because really unpleasant then about two months on the metoject. I have tried sulphasalazine and hydroxy but neither suited me. Others here thrive on them. If the side effects are truly horrible it could well be worth asking to try something else perhaps, Kerena. Wishing you well

Jan

2 likes
Reply

Thanks Jan, GP said same, on hydroxyc too, might be adding to it, asked to change quinoric to another. None of these drugs are side effect free sadly it seems. Good luck with yours x

1 like
Reply

Everything crossed for you too x

J

Reply

Ive had 2 25mg MTX metoject so far, not noticed a reduction in my appetite but I go on holiday tomorrow, I will see if I resist all that tempting food! :-)

1 like
Reply

Ooh how lovely! Don't resist too hard will you? We all need a break from being good and sensible from time to time or life gets really tedious. Hugs

1 like
Reply

Didn't resist a single desert gnarly. .had a fab holiday😆

1 like
Reply

I'm so happy you had a good time. A woman after my own heart!

J

Reply

Gnarli and Hels .. Try Complan if you can't manage a third meal. I still have them If I feel unlike food. xx

2 likes
Reply

Thank you for the tip, Neonkittie, I hadn't thought of that. Hugs

J

1 like
Reply

I lived on them when I was very underweight with an overactive thyroid. xx

1 like
Reply

Oh bless you. I do hope your thyroid is now under control. I'm not underweight anymore. Slim not scrawny, I feel and look better than when the worry stopped me eating. It was a bad time.

1 like
Reply

Yes thank you dear the thyroid behaves at the moment! 😘

1 like
Reply

I too had trouble with this medicine. I had bad diarrhea and my hair fell out too. I didn’t want to eat because I never knew when or where I would be around a bathroom. I am 1 yr off of it and I’m still having issues. I hope this works for you.

2 likes
Reply

Hi, and happy New Year. I have the same experience with poor appetite, after taking MTX. I can eat several times a day, but cant eat a lot and i have lost about 5 kg. I eat very healthy and think i get the vitamines ect. That i need.

2 likes
Reply

I thought when I started taking it, only have had two doses now, but I thought that it would tear up my stomach because of a bariatric surgery years ago. I hoped it would take away my appetite a bit. Nope, the only side effect I have is on the third day I am very tired and sleep on and off most of the day and night. I am only at 10mg a week right now and still taking my Plaquenil too.

2 likes
Reply

Yes I have been on hydroxychloroquine and mtx for two half years and for the last 2-months have noticed reduced appetite (very unlike me). This has coincided with nausea sometimes but even when nausea wears off during latter half of week my appetite is so poor. I particularly am put off roast dinners which I used to love. I have several stones to lose so I’m not too concerned. But I tend to eat small volume meals ie crap like crisps and chocolate as I can’t be bothered to cook which means my weight is stable rather than losing.

1 like
Reply

I do the same!!! I can’t face proper meals sometimes. But same as you I can afford to lose it so unless I go skinny which I highly doubt 😂 I’m not concerned. Luckily I don’t get much nausea or anything x

3 likes
Reply

Microwave porridge Hels with some honey. xx

1 like
Reply

I initially lost weight on methotrexate in my first year but at the time I was quite unwell and weight loss is a side effect on RA. Now i feel sick and headachey for 24 hrs after taking mthx but tend to eat lots of toast and carbs to get rid of the sick feeling 🤢. I wouldn’t mind a bit of weight loss as now am quite fat! 🤣

1 like
Reply

You may also like...